MAUDE Adverse Event Report: CORDIS US CORP. POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the balloon catheter tip of a powerflex pro 10mm x 4cm broke during a balloon angioplasty of the right subclavian vein of a dialysis circuit.The catheter tip dislodged inside of the patient.There was no reported patient injury.The product was properly stored and opened in sterile field.The user is trained to the device.There was no lesion calcification or tortuosity and the percentage stenosis was bout 50-60 percent (%).The device was not used for a chronic total occlusion (cto).There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally maintaining negative pressure.The same indeflator was successfully used with other devices.The contrast to saline ration was 25% contrast and 75% saline.No guide catheter was used or rotating hemostatic valve was used for this procedure; the balloon was placed directly through the sheath.The balloon catheter did not kink while being used.The balloon was easily removed from the vessel.There was some difficulty removing it from the sheath which did not require excessive force for removal.The device was immediately discarded after the procedure.
 
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon catheter tip of a powerflex pro 10mm x 4cm broke during a balloon angioplasty of the right subclavian vein of a dialysis circuit.The catheter tip dislodged inside of the patient.The segment was the most distal part of the catheter and radiolucent, so it was not easily visualized in order to be removed.The segment was not able to be retrieved.The physician stated that the patient was not harmed because of this segment being retained.There was no reported patient injury.The product was properly stored and opened in sterile field.The user is trained to the device.There was no lesion calcification or tortuosity, and the percentage stenosis was about 50-60 percent (%).The device was not used for a chronic total occlusion (cto).There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally maintaining negative pressure.The same indeflator was successfully used with other devices.The contrast to saline ratio was 25% contrast and 75% saline.No guide catheter was used or rotating hemostatic valve was used for this procedure; the balloon was placed directly through the sheath.The balloon catheter did not kink while being used.The balloon was easily removed from the vessel.There was some difficulty removing it from the sheath which did not require excessive force for removal.The product was not returned for analysis as it was discarded immediately after the procedure.A product history record (phr) review of lot 82255810 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip - separated¿ was not confirmed as the device was not returned for analysis.The exact cause of the event could not be determined.It is likely procedural and handling factors contributed to the reported event.The catheter may have been induced to events that exceeded the material yield strength.However, without the return of the device for analysis, it is difficult to draw a conclusion between the device and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, florida 33014
MDR Report Key16772860
Report Number3007635982-2023-00148
Device Sequence Number6386155
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public(01)20705032060056(17)250831(10)82255810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number4401004S
Device Catalogue Number4401004S
Device Lot Number82255810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC INDEFLATOR; CONTRAST BRAUN, VISIPAQUE
Patient Age50 YR
Patient SexFemale